# SDR 2008FA0000581

- Difficulty date: August 12, 2008
- Submitted: September 8, 2008
- Operation: General aviation
- Aircraft: N27663
- Make and model: Piper PA-31-350
- Aircraft serial: 317852094
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 5100 · Standard Practices/Structures
- Part: Vernatherm
- Part number: SL53E19600
- Part serial: 34972
- Condition: Failed
- Part time: 392 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS VERNATHERM HAD A SHAFT AND NUT ASSY THAT WAS SECURED WITH A ROLL PIN.  THE SHAFT FAILED AT ROLLPIN.  THE NUT, SHAFT PIECE AT ROLLPIN TRAVELED THRU THE OIL GALLY AND LODGED AT A FITTING.  HIGH OIL TEMP ALERTED US TO THIS FAILURE, OIL PRESSURE WAS NORMAL.(K)
